A bivariate logistic regression model based on latent variables

Research output: Contribution to journal/Conference contribution in journal/Contribution to newspaperJournal articleResearchpeer-review

DOI

Bivariate observations of binary and ordinal data arise frequently and require a bivariate modeling approach in cases where one is interested in aspects of the marginal distributions as separate outcomes along with the association between the two. We consider methods for constructing such bivariate models based on latent variables with logistic marginals and propose a model based on the Ali-Mikhail-Haq bivariate logistic distribution. We motivate the model as an extension of that based on the Gumbel type 2 distribution as considered by other authors and as a bivariate extension of the logistic distribution, which preserves certain natural characteristics. Basic properties of the obtained model are studied and the proposed methods are illustrated through analysis of two data sets: a basic science cognitive experiment of visual recognition and awareness and a clinical data set describing assessments of walking disability among multiple sclerosis patients.

Original languageEnglish
JournalStatistics in Medicine
Volume39
Issue22
Pages (from-to)2962-2979
Number of pages18
ISSN0277-6715
DOIs
Publication statusPublished - Sep 2020

    Research areas

  • correlated Bernoulli variables, generalized linear mixed models, joint mixed models, MULTIPLE-SCLEROSIS, MULTIVARIATE

See relations at Aarhus University Citationformats

ID: 194014623